MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM VITAMIN B12 (VB12); RADIOASSAY, VITAMIN B12

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM VITAMIN B12 (VB12); RADIOASSAY, VITAMIN B12
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer obtained a discordant elevated vitamin b12 (vb12) patient result using reagent lot 299 on atellica im analyzer # (b)(6).The patient sample discordance was identified after (moving average violation) unsatisfactory values for customer metrics (moving average violation) was observed and the patient sample was retested on different atellica im analyzer.No calibration issues were identified.There is no report of physicians questioning results.There is no allegation of patient harm, changes in treatment, or delays of diagnosis in association with this event.
 
Additional Manufacturer Narrative
This incident occurred outside the united states (ous).The ous customer obtained a discordant elevated vitamin b12 (vb12) patient result using reagent lot 299 on atellica im analyzer # (b)(6).The patient sample discordance was identified after (moving average violation) unsatisfactory values for customer metrics (moving average violation) was observed and the patient sample was retested on different atellica im analyzer.No calibration issues were identified.There is no report of physicians questioning results.There is no allegation of patient harm, changes in treatment, or delays of diagnosis in association with this event.Customer investigation revealed that all samples were processed in the same ancillary pack and suspect n ancillary pack issues.The local team did not identify any mechanical issues with the analyzer.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is investigating.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2025-00160 initial report on 22-aug-2025.Siemens investigated an outside the united states (ous) customer report of a discordant elevated patient result using reagent lot 299 on atellica im analyzer # ih00292.The patient sample discordance was identified after (moving average violation) unsatisfactory values for customer metrics (moving average violation) was observed and patient samples were retested on a different atellica im analyzer.No mechanical issues with the analyzer were identified.Calibration records confirmed valid calibrations for the vb12 assay.The customer did not run quality control (qc) on the primary reagent and ancillary pack combination that was used for patient testing on the day of event.Multiple packs of both primary and ancillary reagents were concurrently in use on the atellica im analyzer during the time of patient and qc testing making it difficult to evaluate qc performance for the numerous combinations of primary and ancillary pack reagents.Subsequent testing produced on alternate primary and ancillary pack produced acceptable results.No other issues were reported with the vb12 assay.Return of the patient sample for further investigation is not warranted because reported discordant result was not reproducible.Based on the available information, the cause of the discordant result cannot be determined due to no qc being performed on the vb12 primary ready pack or ancillary pack, but it appears to be an isolated issue.The customer is operational, and the reported issue is resolved by routine troubleshooting.In section h6 of this report, the investigation finding and conclusion codes were updated based on the investigation results.

Brand Name
ATELLICA IM VITAMIN B12 (VB12)
Common Device Name
RADIOASSAY, VITAMIN B12
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration # 1219913
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
MDR Report Key22874207
Report Number1219913-2025-00160
Device Sequence Number10371442
Product Code CDD
UDI-Device Identifier00630414600277
UDI-Public(01)00630414600277(10)86080299(17)251207
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K993571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2025
Device Model NumberN/A
Device Catalogue Number10995714
Device Lot Number86080299
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale